Advertisement

Reactions Weekly

, Volume 1729, Issue 1, pp 135–135 | Cite as

Guanfacine

Various toxicities: case report
Case report
  • 21 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

An 8-year-old girl developed hypotension, bradycardia, lightheadedness, somnolence, prolongation of peripheral capillary refill time, innocent murmur, pretibial pitting oedema, atrioventricular dissociation, shortening of QTc interval, bradypnoea and supraventricular ectopy following treatment with guanfacine for attention deficit hyperactivity disorder [not all times to reactions onsets stated].

The girl presented to an emergency room in summer of 2015. Prior to presentation, she had presented to the general walk-in clinic with underarm pain. She was then immediately referred to her paediatrician for hypotension and bradycardia. The paediatrician verified a low heart rate and BP of 73/50mm Hg. At current presentation, investigations revealed BP of 87/42−99/52mm Hg, respiratory...

Reference

  1. Roach-Fox E, et al. Autonomic instability in a dehydrated child on guanfacine: Case report and literature review. Paediatrics and Child Health 23: 89-91, No. 2, 12 Apr 2018. Available from: URL: http://doi.org/10.1093/pch/pxx172 - CanadaCrossRefPubMedGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations